MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HAT-TRICK MTP UNILATERAL PROC PACK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HAT-TRICK MTP UNILATERAL PROC PACK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72204325
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was returned for examination.Visual assessment of the device confirmed the nitinol loop has come free from the suture passer and was not returned for evaluation.The shaft of the suture passer is dramatically bent at its proximal end.A review of the complaint data associated for this product confirmed this failure mode to be isolated in nature.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.Complaint history search revealed no additional complaints for this production lot.This report is being submitted late due to the event description was not clearly understood at the time of receipt.Further review identified this should have been considered reportable per 21cfr 803.Related complaint (b)(4).
 
Event or Problem Description
The suture retriever from the unilateral kit broke when trying to pull sutures through.A second kit was opened and the same thing happened.We then opened the bilateral kit to pull out the suture retriever and used it and it worked.This record is for the first kit.

Brand Name
HAT-TRICK MTP UNILATERAL PROC PACK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6997592
Report Number1219602-2017-01361
Device Sequence Number13575221
Product Code MBI
UDI-Device Identifier00885554034882
UDI-Public(01)00885554034882(17)180630(10)50555426
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K133229
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model Number72204325
Device Catalogue Number72204325
Device Lot Number50555426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2017
Initial Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1